Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Oct 14, 2012, 6:04 PM EDT for Montgomery County, Parke County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2012, 6:04 PM EDT (22:04 UTC)
- Expired
- Oct 14, 2012, 6:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
Counties Montgomery County, IN, Parke County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431
WWUS83 KIND 142204
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT SUN OCT 14 2012
INZ035-036-043-044-142245-
FOUNTAIN-MONTGOMERY-PARKE-VERMILLION-
604 PM EDT SUN OCT 14 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN FOUNTAIN...
SOUTHWESTERN MONTGOMERY...NORTHERN PARKE AND SOUTHERN VERMILLION
COUNTIES UNTIL 645 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWPORT...OR 22 MILES NORTHEAST OF PARIS...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CRAWFORDSVILLE...
ROCKVILLE...
BLOOMINGDALE...
KINGMAN...
TURKEY RUN STATE PARK...
MARSHALL...
JUDSON...
WALLACE...
WAVELAND...
SHADES STATE PARK...
ALAMO...
&&
LAT...LON 3996 8736 4010 8686 3987 8697 3987 8701
3977 8702 3967 8754
TIME...MOT...LOC 2203Z 244DEG 33KT 3984 8735
$$
PUMAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Oct 14, 4:44 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 14, 4:44 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 444 PM EDT SUN OCT 14 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 320 PM EDT SUN OCT 14 2012 A STRONG AREA OF LOW PRESSURE WILL MOVE INTO SOUTHERN CANADA SWEEPING A COLD FRONT THROUGH THE AREA THIS EVENING. STRONG WINDS WILL ACCOMPANY THE FRONT. HIGH PRESSURE WILL THEN PROVIDE DRY CONDITIONS UNTIL MID-WEEK...WHEN ANOTHER FRONT MOVES THROUGH BRINGING A CHANCE FOR THUNDERSTORMS. ANOTHER CHANCE FOR RAIN WILL RETURN BY NEXT SUNDAY. && .NEAR TERM /LATE THIS AFTERNOON AND TONIGHT/... ISSUED AT 320 PM EDT SUN OCT 14 2012 THE COLD FRONT AND ASSOCIATED BROKEN LINE OF CONVECTION WILL CONTINUE TO SWEEP EAST ACROSS THE AREA INTO EARLY THIS EVENING. CURRENT TIMING PUTS IT FINALLY OUT OF THE FORECAST AREA BY 03Z. WILL CONTINUE TO GO LIKELY POPS BEFORE 00Z. AFTER 00Z WILL GO LIKELY EAST AND CHANCE OR SLIGHT CHANCE ELSEWHERE. AFTER 03Z WILL ONLY GO LOW CHANCE FOR SHOWERS ACROSS THE FAR EAST...ENDING BY 06Z. STRONG WIND FIELDS ALOFT WILL CONTINUE TO KEEP THREAT FOR SEVERE CONVECTION AROUND SINCE IT WILL NOT TAKE MUCH TO BRING THE WINDS DOWN. HAIL HAS ALSO BEEN OBSERVED ACROSS NORTHERN ILLINOIS. WILL CONTINUE TO HIGHLIGHT SEVERE THREAT IN HWO. OUTSIDE OF CONVECTION...STRONG WINDS LOOK TO CONTINUE PAST 00Z ACROSS PARTS OF THE AREA. THIS WILL BE DUE TO RAPID PRESSURE INCREASES BEHIND DEPARTING SURFACE LOW. NAM12 3 HOUR PRESSURE CHANGE FIELDS SHOW THIS WELL. THUS WILL EXTEND WIND ADVISORY TIL 03Z FOR THE NORTHERN HALF OF THE FORECAST AREA. WINDS SHOULD LESSEN QUICKLY ENOUGH ACROSS THE SOUTH TO LET THE ADVISORY EXPIRE AT 00Z. A MODEL BLEND LOOKS GOOD FOR LOW TEMPERATURES GIVEN DECENT COLD ADVECTION BEHIND THE FRONT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... ISSUED AT 320 PM EDT SUN OCT 14 2012 FOCUS IS ON SKY/CHANCES FOR RAIN ON MONDAY THEN ON CHANCES FOR RAIN ON WEDNESDAY. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED FOR MOST FEATURES. AN UPPER TROUGH WILL MOVE ACROSS THE AREA ON MONDAY. BEST FORCING AND MOISTURE WITH THIS FRONT WILL BE NORTHEAST OF THE FORECAST AREA...SO FEEL THAT A DRY FORECAST STILL LOOKS GOOD. THERE WILL BE MORE CLOUDS ACROSS THE NORTHEAST FORECAST AREA THOUGH DUE TO THE PROXIMITY TO THE BETTER FORCING/MOISTURE. THUS WILL KEEP FAR NORTHEAST MOSTLY CLOUDY ON MONDAY AND GENERALLY GO PARTLY CLOUDY ELSEWHERE. MAV MOS LOOKS TOO WARM MOST AREAS GIVEN EXPECTED SKY COVER. WILL GO A LITTLE COOLER. DRY CONDITIONS THEN CAN BE EXPECTED MONDAY NIGHT AND TUESDAY WITH HIGH PRESSURE IN CONTROL. WENT WITH A MODEL BLEND FOR TEMPERATURES MONDAY NIGHT. WENT CLOSER TO COOLER MET MOS ON TUESDAY SINCE MAV LOOKS TOO WARM GIVEN LATER ARRIVAL OF BEST WARM ADVECTION. WARMER AIR WILL MOVE INTO THE AREA ON TUESDAY NIGHT ALONG WITH SOME ISENTROPIC LIFT IN THE WARM ADVECTION. MOISTURE IS LIMITED TO THE MID AND HIGH LEVELS SO DO NOT EXPECT ANY RAIN. TIMING OF COLD FRONT ARRIVAL STILL LOOKS TO BE WEDNESDAY NIGHT...SO KEPT CLOSE TO PREVIOUS FORECAST OF LOW POPS IN THE AFTERNOON IN THE WEST ON WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ISSUED AT 320 PM EDT SUN OCT 14 2012 THE FIRST HALF OF THE EXTENDED PERIOD WILL REMAIN RATHER UNSETTLED. LATE WEDNESDAY A STRONG UPPER LOW OVER THE NRN PLAINS WILL MOVE TOWARD THE GREAT LAKES REGION. MODELS INDICATE A STRONG COLD FRONT WILL MOVE ACROSS OUR REGION LATE WEDNESDAY NIGHT INTO EARLY THURSDAY. THERE APPEARS TO BE A GENERAL CONSENSUS AMONG THE GUIDANCE SO LEFT IN LIKELY POPS OVER MUCH OF CENTRAL INDIANA WED NIGHT. LOW POPS WILL CONTINUE IN THE FORECAST THROUGH THE END OF THE WORK WEEK AS THE UPPER LOW ROTATES SLOWLY OVER THE SRN GREAT LAKES. BY SATURDAY THE LOW APPEARS TO MOVE TO A POSITION FARTHER NORTH THAT IT SHOULD NOT IMPACT CENTRAL INDIANA WITH LINGERING CHANCES FOR SHOWERS. FORECAST IS DRY UNTIL POSSIBLY ANOTHER COLD FRONT APPROACHES THE AREA BY LATE IN THE WEEKEND. EXCEPT FOR RAISING MINS A LITTLE THURSDAY NIGHT AND FRIDAY NIGHT WITH CLOUDS...DID NOT MAKE ANY SIGNIFICANT CHANGE TO ALL BLEND TEMPERATURES FOR PERIOD. && .AVIATION /DISCUSSION FOR THE 14/2100Z TAF UPDATE/... ISSUED AT 438 PM EDT SUN OCT 14 2012 UPDATE... THE SLOW PROGRESSION OF COLD FRONT HAS RESULTED IN THE TIMING OF IMPACT TO BE PUSHED BACK YET ANOTHER 1-2 HOURS. PREVIOUS DISCUSSION... THIS AFTERNOON AND EVENING IS PROVING TRICKY TO FORECAST AND DEPICT IN THE TAFS. SO FAR TODAY CENTRAL INDIANA HAS BEEN INUNDATED WITH SCATTERED SHOWERS ACCOMPANIED AT TIMES WITH SOME STRONG GUSTY WINDS MIXING DOWN...IN ADDITION TO THE ALREADY VERY STRONG SUSTAINED/GUSTY WINDS OCCURRING. THIS TREND WILL CONTINUE OVER THE NEXT FEW HOURS...GENERALLY KEEPING ALL THE TERMINALS AT VFR...HOWEVER LATE IN THE AFTERNOON AND EVENING THE COLD FRONT SHOULD BE POISED TO CROSS THE AREA. TIMING FOR THUNDERSTORMS TO BEGIN DEVELOPING AND IMPACTING THE TAF SITES HAS BEEN PUSHED BACK TO THE 20-01Z TIMEFRAME WITH MFVR CEILINGS BEING INCLUDED IN THIS. OF COURSE ANY STRONG THUNDERSTORMS COULD BRING CONDITIONS DOWN TO BELOW MFVR...BUT IT IS TOO DIFFICULT TO SAY EXACTLY WHEN AND IF THIS WILL OCCUR AT ANY GIVEN TAF SITE. AFTER COLD FRONT MOVES THROUGH SHOWERS AND THUNDERSTORMS WILL DIMINISH BY EARLY TONIGHT...BUT A FEW SHOWERS MAY LINGER. WINDS WILL GRADUALLY DIMINISH THIS EVENING DROPPING TO 10 TO 15 KNOTS MOST AREAS BY MIDNIGHT. EXPECT CEILINGS TO AVERAGE AROUND 3K FT MUCH OF TONIGHT. MOSTLY CLEAR SKIES BY EARLY MONDAY MORNING. CAA BEHIND THE FROPA MAY PRODUCE WIND GUSTS AROUND 20 KT MONDAY AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ051>057-060>065- 067>072. WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR INZ021-028>031- 035>049. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....SMF AVIATION...SMF/TDUD
Hazardous weather outlook, Oct 14, 9:10 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 910 AM EDT SUN OCT 14 2012 INZ021-028>031-035>049-051>057-060>065-067>072-151315- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 910 AM EDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE LIKELY...AND SOME MAY BE SEVERE. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...LIGHTNING. TIMING: THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY...BUT MOST LIKELY DURING THE AFTERNOON AND EARLY EVENING HOURS. DISCUSSION: A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE OUT OF THE PLAINS AND TOWARDS THE GREAT LAKES REGION. THIS SYSTEM WILL BRING A STRONG COLD FRONT ACROSS CENTRAL INDIANA ALONG WITH THE POSSIBILITY FOR THUNDERSTORMS. ADDITIONALLY...STRONG SUSTAINED WINDS OF 20-25 MPH ARE LIKELY WITH GUSTS OF 40-45 MPH POSSIBLE THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND THURSDAY. DISCUSSION: AFTER A BRIEF BREAK...ANOTHER SYSTEM WILL IMPACT THE REGION ALLOWING THUNDERSTORM CHANCES TO RETURN FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Oct 14, 12:13 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1213 PM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM NON-TSTM WND GST 3 N MUNCIE 40.24N 85.39W
10/14/2012 M44 MPH DELAWARE IN ASOS
1145 AM NON-TSTM WND GST 3 NNW SHELBYVILLE 39.56N 85.80W
10/14/2012 M44 MPH SHELBY IN ASOS
&&
EVENT NUMBER IND1200814
EVENT NUMBER IND1200815
MRDLocal storm report, Oct 14, 1:13 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
113 PM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM NON-TSTM WND GST 3 N MUNCIE 40.24N 85.39W
10/14/2012 M45 MPH DELAWARE IN ASOS
1236 PM NON-TSTM WND GST 3 ESE TERRE HAUTE 39.45N 87.33W
10/14/2012 M42 MPH VIGO IN ASOS
&&
EVENT NUMBER IND1200816
EVENT NUMBER IND1200817
MRDLocal storm report, Oct 14, 2:13 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 PM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM NON-TSTM WND GST EAGLE CREEK RESERVOIR 39.85N 86.31W
10/14/2012 M41 MPH MARION IN ASOS
0145 PM NON-TSTM WND GST INDIANAPOLIS INT'L AIRP 39.72N 86.29W
10/14/2012 M42 MPH MARION IN ASOS
0152 PM NON-TSTM WND GST 3 ESE TERRE HAUTE 39.45N 87.33W
10/14/2012 M44 MPH VIGO IN ASOS
0203 PM NON-TSTM WND GST 4 ENE FISHERS 39.98N 85.95W
10/14/2012 E40 MPH HAMILTON IN TRAINED SPOTTER
WINDS SUSTAINED AT 25 MPH...WITH OCCASIONAL GUSTS OF AT
LEAST 40 MPH.
&&
EVENT NUMBER IND1200818
EVENT NUMBER IND1200819
EVENT NUMBER IND1200820
EVENT NUMBER IND1200821
MRDLocal storm report, Oct 14, 2:39 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 PM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM NON-TSTM WND GST 3 SW BLOOMINGTON 39.14N 86.56W
10/14/2012 M43 MPH MONROE IN ASOS
&&
EVENT NUMBER IND1200822
MRDSpecial weather statement, Oct 14, 6:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT SUN OCT 14 2012
INZ035-036-043-044-142245-
FOUNTAIN-MONTGOMERY-PARKE-VERMILLION-
604 PM EDT SUN OCT 14 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN FOUNTAIN...
SOUTHWESTERN MONTGOMERY...NORTHERN PARKE AND SOUTHERN VERMILLION
COUNTIES UNTIL 645 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWPORT...OR 22 MILES NORTHEAST OF PARIS...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CRAWFORDSVILLE...
ROCKVILLE...
BLOOMINGDALE...
KINGMAN...
TURKEY RUN STATE PARK...
MARSHALL...
JUDSON...
WALLACE...
WAVELAND...
SHADES STATE PARK...
ALAMO...
&&
LAT...LON 3996 8736 4010 8686 3987 8697 3987 8701
3977 8702 3967 8754
TIME...MOT...LOC 2203Z 244DEG 33KT 3984 8735
PUMAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 6:50 PM EDT | Special Weather Statement | IND | Boone, Hamilton, Hendricks, Howard, Marion, Putnam and 1 more | 40 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.